Alert archive / Nevada / High Wind Warnings in 2024
High Wind Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Dec 29, 2024, 12:04 PM PST for Clark County, Nye County, Nevada. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2024, 12:04 PM PST (20:04 UTC)
- Expired
- Dec 29, 2024, 10:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425 WWUS75 KVEF 292004 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1204 PM PST Sun Dec 29 2024 NVZ019-300300- /O.NEW.KVEF.HW.W.0007.241229T2004Z-241230T0600Z/ Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston and Red Rock Canyon 1204 PM PST Sun Dec 29 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds could blow down trees and power lines at higher elevations. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ519-520-300300- /O.CON.KVEF.WI.Y.0038.000000T0000Z-241230T0300Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Whitney Portal, Olancha, Bishop, Aspendell, Lone Pine, and Independence 1204 PM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult on Highway 395, especially for high profile vehicles. Areas of blowing dust may result in locally reduced visibility. * ADDITIONAL DETAILS...Downslope winds can create sudden gusts, resulting in particulary hazardous crosswinds for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ014-300300- /O.CON.KVEF.WI.Y.0038.000000T0000Z-241230T0300Z/ Esmeralda and Central Nye County- Including the cities of Beatty, Silver Peak, Dyer, and Goldfield 1204 PM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are likely to be in the Dyer area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ523-300300- /O.CON.KVEF.WI.Y.0038.241229T2100Z-241230T0600Z/ Western Mojave Desert- Including the cities of Barstow, Fort Irwin, and Daggett 1204 PM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Expect hazardous crosswinds on north south oriented roads such as US 395 and Interstate 15. Areas of blowing dust and reduced visibility are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
2 follow-up statements
685 WWUS75 KVEF 300250 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 650 PM PST Sun Dec 29 2024 CAZ519-520-NVZ014-300400- /O.EXP.KVEF.WI.Y.0038.000000T0000Z-241230T0300Z/ Eastern Sierra Slopes-Owens Valley-Esmeralda and Central Nye County- Including the cities of Beatty, Lone Pine, Olancha, Bishop, Aspendell, Silver Peak, Dyer, Independence, Goldfield, and Whitney Portal 650 PM PST Sun Dec 29 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds have decreased across the Owens Valley...Sierra...and Dyer areas. While some pockets of gusty winds remain likely through the early evening...the Wind Advisory will be allowed to expire as scheduled with further weakening of the winds expected. $$ NVZ019-300600- /O.CON.KVEF.HW.W.0007.000000T0000Z-241230T0600Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 650 PM PST Sun Dec 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds could blow down trees and power lines at higher elevations. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ523-300600- /O.CON.KVEF.WI.Y.0038.000000T0000Z-241230T0600Z/ Western Mojave Desert- Including the cities of Fort Irwin, Daggett, and Barstow 650 PM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Expect hazardous crosswinds on north south oriented roads such as US 395 and Interstate 15. Areas of blowing dust and reduced visibility are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
379 WWUS75 KVEF 300545 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 945 PM PST Sun Dec 29 2024 NVZ019-300645- /O.EXP.KVEF.HW.W.0007.000000T0000Z-241230T0600Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 945 PM PST Sun Dec 29 2024 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... Winds across the Spring Mountains have decreased below warning thresholds and will continue to ease through the remainder of the evening. Therefore...the High Wind Warning has been allowed to expire. $$ CAZ523-300645- /O.EXP.KVEF.WI.Y.0038.000000T0000Z-241230T0600Z/ Western Mojave Desert- Including the cities of Fort Irwin, Daggett, and Barstow 945 PM PST Sun Dec 29 2024 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have decreased across the area and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Dec 29, 1:07 AM PST, 10 hours 57 minutes earlier.
Area forecast discussion, Dec 29, 1:07 AM PST, 10 hours 57 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 107 AM PST Sun Dec 29 2024 .SYNOPSIS...A persistent ridge of high pressure will hold over the Desert Southwest, providing dry conditions and above normal temperatures for most of our forecast area going into the New Year. A disturbance riding over the ridge today will bring gusty winds to portions of Inyo, San Bernardino, and Esmeralda counties. Quiet weather is likely for New Year's Eve and New Year's Day, aside from breezy north winds in the Colorado River Valley. && .SHORT TERM...today. High pressure that was over the region Saturday will shift east today as a shortwave trough moves through the area. As for precipitation, this system will have very little. We are only expecting a couple of inches of snow at the highest elevations in the Sierra and generally an inch or less at places like Aspendell which sits at 8,500'. No rain is expected in the lower elevations. The main impact with this system will continue to be the wind. The models are indicating a 150-160kt jet pushing into northern California/Nevada and a belt of 70-90kt 500mb west winds pushing into the central and southern Sierra. This setup will bring some downslope winds to portions of the eastern Sierra including the Owens Valley and western Esmeralda County, including Dyer and the Fish Lake Valley. Wind gusts between 40-50 mph are expected, especially during the mid to late afternoon. Have gone ahead and added the western Mojave Desert into the wind advisory as places around Barstow, Fort Irwin, and Bicycle Lake will likely see wind gusts between 40-50 mph. With how dry it has been, we could see some areas of reduced visibilities due to blowing dust. Due to much better mixing today, temperatures are expected to peak today with highs about 10-15 degrees above normal for most areas. .LONG TERM...Monday through Saturday. Northwesterly flow aloft will hold in place on Monday with subtle ridging trying to nudge into the Southwest beneath an active storm track to our north. A small shortwave will drop through the flow on Tuesday but aside from some high clouds and cooling temperatures, it is expected to have minimal influence. Thereafter, ridging will gradually build across the West, with dry conditions and gradually warming temperatures. Looking beyond, an even stronger ridge is favored to build across the West over the weekend heading into the following week, with dry conditions persisting. && .AVIATION...For Harry Reid...Light winds will continue into the early afternoon before increasing out of the southwest by late afternoon. The timing of the development of the southwest winds is uncertain at this time but will likely happen between 22Z and 01Z. Once the winds develop, occasional gusts to 20 knots are likely, and there is a 25% chance of seeing a gust to 25 knots between 00Z and 06Z. Winds will decrease to less than 10 knots and turn northerly overnight, followed by the more typical northeast winds develop by late Monday morning. High clouds with bases AOA 20kft AGL will move across the valley through the TAF period but will not result in any operational impacts. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds will continue at regional TAF sites through the morning before increasing this afternoon and evening. The strongest winds are expected across the western Mojave Desert near KDAG and along and just east of the Sierra in the Owens Valley, where downslope winds in excess of 40 knots are possible late this afternoon. Winds will increase at the Vegas area TAF sites, but speeds are not expected to exceed 25 knots. Winds in the lower Colorado River Valley are expected to remain 15knots or less into Monday morning. High clouds with bases AOA 20kft AGL will move across the region through the TAF period but should not result in any operational impacts. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Gorelow LONG TERM...Outler AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
High Wind Warnings in Nevada, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.